MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC MEMORY II DOUBLE LUMEN EXTRACTION BASKET; BILIARY CATHETER AND ACCESSORIES

WILSON-COOK MEDICAL INC MEMORY II DOUBLE LUMEN EXTRACTION BASKET; BILIARY CATHETER AND ACCESSORIES
Model Number G25149
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
During stone retrieval, the physician used a cook memory ii double lumen extraction basket.It was initially reported that during the second retrieval attempt; the device became stuck [interpreted as unable to advance the basket].The entire assembly was withdrawn, and a new set was opened to complete the procedure.There was no reportable information at that time.The device was received for evaluation on 05 aug 2025 and the handle was broken and the drive wire was separated from the handle (subject of report).A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E1 - phone number: (b)(6).Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.A photo provided shows the complaint device coiled through a clear pouch.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the basket fully retracted and the handle was broken.The threaded distal end of the basket handle has cracked and separated from the handle with the threaded portion remaining seated in the luer adapter.The handle cannula has bent near the fracture.It is unknown when the breakage occurred as the handle appears to have been intact in the photo provided by the user.The drive wire was separated from the handle.There was nesting of the drive wire observed inside the purple hub.For further evaluation of the drive wire cable and basket, the catheter was cut to push the basket out of the sheath.The basket was fully formed and intact, and evidence of solder was present on the handle cannula at the joint.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation confirmed the report of unable to manipulate the basket.This report was due to a separation of the device in the handle.The customer responses indicate that the scope used was an olympus gif-h190, which has an accessory channel of 2.8mm.The minimum channel size for the reported complaint device is 3.2mm.The use of an inappropriate scope is a likely cause for the reported occurrence.Additionally, the instructions for use states: "confirm the desired position of the basket sheath relative to the target.Advance the basket out of the sheath by pushing forward on the handle.Caution: pulling on the sheath while advancing or retracting the basket may damage the device, rendering it inoperable." the instructions for use also indicates: "advance the device through the channel, in short increments, until the basket sheath exits the endoscope." basket deployment difficulties and buckling/breaking of the drive wire can occur if the device experiences excessive pressure.Resistance in basket movement and bends in the catheter can occur if the elevator of the endoscope is used to deflect the device at a sharp angle.Prior to distribution, all memory ii double lumen extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided, the scope used was an olympus gif-h190, which has an accessory channel of 2.8mm.The minimum channel size for the reported complaint device is 3.2mm.The use of an inappropriate scope is a likely cause for the reported occurrence, therefore a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
MEMORY II DOUBLE LUMEN EXTRACTION BASKET
Common Device Name
BILIARY CATHETER AND ACCESSORIES
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key22922055
Report Number1037905-2025-00627
Device Sequence Number21108953
Product Code LQR
UDI-Device Identifier00827002251496
UDI-Public(01)00827002251496(17)280127(10)W4908522
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K171969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25149
Device Catalogue NumberMB-35-2X4-8
Device Lot NumberW4908522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIF-H190.
Patient Age65 YR
Patient SexFemale
Patient Weight75 KG